Hail, Douglas
- When
- June 3, 2:30 PM MST
- Where
- Douglas County, 2.25 mi WNW of Larkspur
- Measured
- 1.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.240, -104.920
Severe thunderstorms produced damaging hail across parts of Adams, Arapahoe, Douglas, Elbert, Jefferson and Larimer Counties. Hail sizes ranged from quarter to tennis ball size; the largest of which was observed in Elbert County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced damaging hail across parts of Adams, Arapahoe, Douglas, Elbert, Jefferson and Larimer Counties. Hail sizes ranged from quarter to tennis ball size; the largest of which was observed in Elbert County. Home and vehicles were damaged by the hail; windows and windshields were broken. In addition, trees were shredded and severe plant damage was observed. In Weld County, a strong thunderstorm produced nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 3, 2:07 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 307 PM MDT WED JUN 3 2015 .SHORT TERM...(THIS AFTERNOON THROUGH THURSDAY) ISSUED AT 1124 AM MDT WED JUN 3 2015 ...TORNADO WATCH IN EFFECT UNTIL 9PM FOR MUCH OF NORTHEAST COLORADO TO THE WEST OF AKRON AND LIMON... WE ARE SEEING SOME THUNDERSTORM ACTIVITY JUST STARTING OVER DOUGLAS COUNTY...THE PALMER DIVIDE FAVORED FOR FIRST ACTIVITY AS NO INVERSION EXISTS THERE. WE STILL THINK THAT WITH THE NUMBER OF POSITIVE INGREDIENTS...BIG NUMBERS FOR CAPE AND HELICITY...JET ALOFT...RICH LOW LEVEL DEWPOINTS THAT SUPERCELLS ARE LIKELY OVER THE NEXT 4 TO 6 HOURS. THEY ARE MOST LIKELY INITIALLY OVER THE PALMER DIVIDE...THEN ANOTHER WAVE OF ACTIVITY MAY DEVELOP OVER DENVER AND THE PALMER DIVIDE THIS EVENING. SUPERCELLS LATE THIS AFTERNOON AND EARLY EVENING HAVE THE POTENTIAL OF VERY LARGE HAIL...STRONG OUTFLOW WINDS AND A TORNADO. THUNDERSTORM ACTIVITY WILL LIKELY SPREAD TO NORTHEAST COLORADO THIS EVENING AND LINGER LATE. MOIST BOUNDARY LEVEL CONDITIONS WILL FAVOR THE DEVELOPMENT OF FOG. TOMORROW THE FOG WILL LIFT MID TO LATE MORNING. CONVECTION SHOULD START AROUND MIDDAY OVER THE HIGHER TERRAIN...AND WILL LIKELY SLOWLY SPREAD EAST MID TO LATE MORNING. THE BEST COVERAGE IS EXPECTED OVER NORTHEAST COLORADO TOMORROW EVENING. TOMORROW LOOKS A BIT WARMER...RAISED MAX TEMPS INTO LOWER 80S MOST OF EASTERN COLORADO. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 1124 AM MDT WED JUN 3 2015 UPPER LEVEL SOUTHWEST FLOW WILL CONTINUE OVER THE NEXT FEW DAYS AS A STRONG LOW MOVES OFF THE PACIFIC INTO THE GREAT BASIN THURSDAY INTO FRIDAY. CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR STRONG THUNDERSTORM DEVELOPMENT THURSDAY NIGHT AND INTO THE WEEKEND. CURRENT MODELS HAVE DEWPOINTS IN THE 50S AND 60S WITH HIGHER AMOUNTS OUT TO THE EAST. WITH STRONG UPPER LEVEL SOUTHWEST FLOW COMBINED WITH STRONG NORTH TO NORTHEASTERLY FLOW PROVIDED BY AN EXITING SURFACE LOW TO THE EAST SHEAR WILL ALSO BE ABUNDANT FRIDAY AFTERNOON. TEMPERATURES WILL CONTINUE TO BE ABOVE SEASONAL NORMALS WITH HIGHS IN THE UPPER 70S AND LOW 80S FOR FRIDAY AND INTO THE WEEKEND. THIS WILL CONTINUE TO AID INSTABILITY IN TERMS OF INCREASED CAPE VALUES WHEN COMBINED WITH HIGH DEWPOINTS. FOR SUNDAY MODELS HAVE THE UPPER LEVEL LOW DECREASING IN STRENGTH BUT WILL A JET OVERHEARD WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS FOR SUNDAY AFTERNOON INTO THE EVENING AS WELL. HIGHS ON SUNDAY ARE CONTINUED TO BE ABOVE NORMAL IN THE UPPER 70S. MONDAY THE UPPER LEVEL LOW WILL TRANSITION TO THE NORTHWEST BRINGING THE UPPER LEVEL FLOW MORE WESTERLY. THE MODELS DIVERGE AT THIS POINT ON THE PLACEMENT OF THE UPPER LEVEL LOW AS IT MAKES IT WAY EAST OVER NORTHERN COLORADO. GFS HAS MORE ABUNDANT MOISTURE BUT WITH BOTH SHOWING SOME WITH HIGH TEMPERATURES CONTINUING TO INCREASE WILL MAINTAIN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1124 AM MDT WED JUN 3 2015 EASTERLY WINDS WILL PREVAIL THROUGH THE EVENING...WITH VFR CONDITIONS UNLESS A THUNDERSTORM PASSES OVER AN AIRPORT BETWEEN 4PM AND 9PM THIS EVENING. SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAILS...50KT OUTFLOWS...TORNADOES AND VERY HEAVY RAIN. AFTER 09Z AREAS OF FOG CAN BE EXPECTED UNTIL MID MORNING. IFR CIGS AND VISIBILILITIES ARE POSSIBLE. && .HYDROLOGY... ISSUED AT 1124 AM MDT WED JUN 3 2015 STORMS ARE EXPECTED TO MOVE DUE TO FAIRLY STRONG WESTERLY FLOW ALOFT...SO IN FOOTHILLS NOT TOO CONCERNED ABOUT RAINFALL ON TOP OF MELTING SNOW. IN THE PALMER DIVIDE AND ON THE PLAINS...LOW LEVEL DEWPOINT ARE NEAR 60 DEGREES...IF SUPERCELL STORMS SLOW DOWN LOCALLY HEAVY RAIN COULD CAUSE LOCALLIZED FLOODING. STORMS ARE EXPECTED FIRST OVER THE PALMER DIVIDE AND URBAN CORRIDOR...THEN SPREAD TO NORTHEAST COLORADO AND LINGER THROUGH MUCH OF THE NIGHT. IN THE EXTENDED THERE WILL BE OPPORTUNITIES FOR HEAVY RAIN OVER THE MOUNTAINS AND PLAINS. THIS COMBINED WITH INCREASING TEMPERATURES WILL CONTINUE THE FLOOD THREAT FOR ALREADY BLOATED RIVERS AND STREAMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RTG LONG TERM...BOWEN AVIATION...RTG HYDROLOGY...BOWEN/RTG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1020 AM MDT WED JUN 3 2015 COZ030>051-041630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1020 AM MDT WED JUN 3 2015 ...SEVERE WEATHER LIKELY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE ENVIRONMENT TODAY INCLUDES A JET ALOFT...LOW LEVEL UPSLOPE FLOW...CAPES OVER 2000 J/KG...HIGHER THAN AVERAGE LOW LEVEL SHEAR VALUES AND HELICITIES. THIS ALL POINTS TO SUPERCELL STORMS LIKELY TODAY...AND POSSIBLY IN THE METRO AREA OR URBAN CORRIDOR. TIMING IS EXPECTED TO BE AFTER 3PM INTO THE EARLY EVENING. THE ACTUAL LOCATION OF THE UPPER JET WILL DICTATE WHERE SUPERCELLS DEVELOP. SUPERCELLS MAY WEAKEN OVER THE STRATIFIED AIR...THEN INCREASE IN STRENGTH IN THE FAR NORTHEAST...WHERE PLENTIFUL SUNSHINE WILL WARM THE AREAS NORTH AND EAST OF AKRON. SUPERCELLS MAY WEAKEN SOMEWHAT DUE TO UPSLOPE AREA...THEN INCREASE AGAIN IN THE FAR NORTHEAST. SUPERCELLS THAT DEVELOP TODAY WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF BASEBALLS...OUTFLOW WINDS OVER 50 MPH... RAINFALL RATES OVER AN INCH AN HOUR...AND SUPERCELL TORNADOES. WITH STRONG WINDS ALOFT STORMS WILL LIKELY MOVE EAST OR EAST NORTHEAST AT 35 MPH. RESIDENTS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND BE READY TO TAKE SHELTER SHOULD SEVERE WEATHER THREATEN YOUR AREA. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH SNOWMELT RUNOFF. MINOR FLOODING IS EXPECTED ALONG THE CACHE LA POUDRE AND SOUTH PLATTE RIVERS IN CENTRAL AND EASTERN WELD COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY INTO EARLY NEXT WEEK AS MOISTURE INCREASES ONCE AGAIN OVER THE FORECAST AREA. THE STORMS DURING THIS PERIOD COULD PRODUCE LARGE HAIL AND HEAVY RAINFALL. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORKS WILL BE ACTIVATED AT 230PM.
The Denver radar (KFTG), 69 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
38 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570378, 570379, 570381, 570383, 570395, 570394, 570393, 570392, 570391, 570390, 570389, 570387, 570386, 570385, 570418, 570416, 570413, 570415, 570414, 570412, 570411, 570410, 570408, 570407, 570406, 570405, 570404, 570403, 570402, 570401, 570420, 570400, 570399, 570398, 570397, 570396, 570423, 570424.